Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 154, NWS Atlanta, GA

May 7, 2006Harris County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 7, 2006, 6:36 PM EDT for Harris County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2006, 6:36 PM EDT (22:36 UTC)
Expired
May 7, 2006, 7:07 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Harris County, GA

The radar

The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 072236
SVRFFC
GAC145-072315-
/O.NEW.KFFC.SV.W.0154.060507T2236Z-060507T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRIS COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 715 PM EDT

* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR PINE MOUNTAIN VALLEY...AND MOVING SOUTHEAST
  AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAVERLY HALL...PINE MOUNTAIN AND F.D ROOSEVELT STATE PARK.

IN ADDITION TO LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3289 8492 3272 8500 3259 8471 3281 8464

$$
1 follow-up statement
000 
WWUS52 KFFC 072307
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT SUN MAY 7 2006

GAC145-072315-
/O.CAN.KFFC.SV.W.0154.000000T0000Z-060507T2315Z/
HARRIS GA-
705 PM EDT SUN MAY 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR HARRIS COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF HARRIS COUNTY 
AND SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3289 8492 3272 8500 3259 8471 3281 8464

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:05 PM EDT, 31 minutes earlier.

Area forecast discussion, May 7, 6:05 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT SUN MAY 7 2006

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
SHORTWAVE SWEEPING ACROSS THE REGION THIS AFTERNOON SHOULD BE EAST
OF THE STATE BY MONDAY MORNING. PRECIPITATION WILL BE ENDING AS A
SURFACE LOW DEEPENS ALONG THE CAROLINA COAST ON THE OLD BOUNDARY
THAT HAS BEEN PLAGUING THE REGION FOR THE PAST SEVERAL DAYS
FINALLY DRIVES THIS FEATURE SOUTH IF THE FORECAST AREA. DRIER AND
MORE STABLE AIRMASS SETTLES IN ACROSS NORTH AND CENTRAL GEORGIA.
THE UPPER FLOW OVER THE SOUTHEASTERN U.S. BECOMES WEAKLY NORTHWEST
AS AN UPPER RIDGE BUILDS OVER THE MISSISSIPPI VALLEY. THE NAM
MOVES THE RIDGE AXIS EAST MUCH FASTER THAN THE GFS WHICH KEEPS US
UNDER OR EAST OF THE RIDGE THROUGH THE DAY TUESDAY. I WILL START
TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS BACK INTO WESTERN
PORTIONS OF THE FORECAST AREA BY LATE IN THE DAY TUESDAY.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
UPPER FLOW STARTS OUT SOUTHWESTERLY AHEAD OF A WEAK SHORTWAVE
MOVING INTO THE MISSISSIPPI VALLEY. THIS WAVE PASSES OVER THE
STATE LATE WEDNESDAY WITH BEST RAIN CHANCES WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT. DEPENDING ON THE ULTIMATE STRENGTH OF THIS
SYSTEM WE MAY BE DEALING WITH ANOTHER...AT LEAST SLIGHT...RISK OF
SEVERE WEATHER AS THIS SYSTEM SWINGS PAST. AFTER THIS SYSTEM
PASSES...THE UPPER FLOW BECOMES NORTHWESTERLY UNDER A LARGE UPPER
LOW SPINNING ITS WHEELS OVER THE GREAT LAKES. THIS LOW REMAINS IN
PLACE THROUGH THE END OF THE EXTENDED FORECAST WITH LITTLE TO NO
PRECIPITATION CHANCES SEEN LATE THURSDAY THROUGH SUNDAY.

&&

.AVIATION...
.WEAK WEDGING PUSHING INTO NORTHWEST GEORGIA THIS EVENING. IFR
CEILINGS SPREADING INTO ATL IN NEXT HOUR OR TWO...EXPECTED TO LAST
THROUGH THE NIGHT...IMPROVING AFTER SUNRISE. VISIBILITY 3 TO 5SM IN
FOG...LOWERING BELOW 3SM AFTER MINIGHT. WINDS REMAINING EAST 10 MPH
OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         57  75  59  80 /  20   5  10  10
ATHENS          54  75  56  81 /  30  10  10   5
GAINESVILLE     54  73  56  79 /  20  10  10  10
ROME            53  80  52  83 /  20   5  10  20
COLUMBUS        61  81  63  86 /  20  10  10  10
MACON           58  80  58  85 /  30  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/41
Hazardous weather outlook, May 7, 11:07 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1107 AM EDT SUN MAY 7 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1107 AM EDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND SOUTH
GEORGIA TODAY.

.SYNOPSIS...
A WEAK FRONT WILL REMAIN OVER THE REGION THROUGH TONIGHT AS
AN AREA OF LOW PRESSURE MOVES ALONG THE FRONT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD
TO GROUND LIGHTNING.

.DISCUSSION...
ALTHOUGH CAPE VALUES WILL BE INCREASING TO 800 TO 1200 AND LIFTED
INDICES LOWERING TO MINUS 2 TODAY...DAYTIME HEATING WILL BE MINIMAL
DUE TO INCREASING CLOUDS AND LARGE AREAS OF RAIN. THEREFORE ONLY
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND SOUTH
OF A LINE FROM LA GRANGE...TO FORSYTH...TO LOUISVILLE...AND BETWEEN
THE HOURS OF NOON AND 6 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH
THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAIN DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Special weather statement, May 7, 2:36 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT SUN MAY 7 2006

GAZ085-096>098-109-071915-
236 PM EDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
DODGE...TREUTLEN...BLECKLEY...LAURENS AND JOHNSON COUNTIES UNTIL 315
PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RODDY...MOVING EAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS DODGE...TREUTLEN...BLECKLEY...LAURENS AND JOHNSON COUNTIES.
IN ADDITION...THIS STORM CONTAINS VERY HEAVY RAINFALL WITH RATES UP
TO AN INCH PER HOUR...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 4:28 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT SUN MAY 7 2006

GAZ020-021-032-072115-
428 PM EDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 515 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS COBB...CHEROKEE AND BARTOW COUNTIES. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING
OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 4:28 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT SUN MAY 7 2006

GAZ020-021-032-072115-
428 PM EDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
COBB...CHEROKEE AND BARTOW COUNTIES UNTIL 515 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CARTERSVILLE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS COBB...CHEROKEE AND BARTOW COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 5:00 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SUN MAY 7 2006

GAZ066-067-072200-
500 PM EDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TROUP AND MERIWETHER COUNTIES UNTIL 600 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOGANSVILLE TO 21 MILES WEST OF
ABBOTTSFORD...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 5:57 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SUN MAY 7 2006

GAZ066-067-078-072300-
557 PM EDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
HARRIS...TROUP AND MERIWETHER COUNTIES UNTIL 700 PM EDT...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING EAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS HARRIS...TROUP AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 7, 6:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT SUN MAY 7 2006

GAZ033-045-046-072300-
607 PM EDT SUN MAY 7 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
ROCKDALE...DEKALB AND FULTON COUNTIES UNTIL 700 PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ATLANTA...MOVING SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS ROCKDALE...DEKALB AND FULTON COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.